MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 33MM, STRAIGHT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 33MM, STRAIGHT; STAPLE, IMPLANTABLE
Model Number SDH33A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #r57157.Device analysis: the analysis results found that the sdh33a device arrived with no apparent damage, with three staples inside the pockets, with the breakaway washer uncut and without marks.The device was reloaded with staples and tested with the returned washer for functionality.The device formed all the staples, as well as completely cut the test media and the breakaway washer without incident.The staple line was complete and the staples meet the staple form release criteria.It should be noted that before firing the device, the orange indicator should be fully within the green range of the gap setting scale and the safety should not be released prior to firing.Also, if the firing sequence is not fully completed (the firing handle reaches its stopping point, and the firing trigger is parallel to the instrument handle), staples could be partially deployed without cutting the washer.Batch records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that during the open left hemicolectomy surgery, the cartridge was loose and staples were protruding.Changed to a new one to complete the surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
ILS 33MM, STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9667147
Report Number3005075853-2020-00753
Device Sequence Number2650394
Product Code GDW
UDI-Device Identifier10705036003540
UDI-Public10705036003540
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberSDH33A
Device Catalogue NumberSDH33A
Device Lot NumberR4022L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/04/2020
Patient Sequence Number1